Kentucky, 2007Damaging Wind in Kentucky, July 10, 2007
July 10, 2007 · NWS ILN · 1 event in 1 county or zone
Scattered strong to severe thunderstorms developed as an upper level disturbance moved across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed as an upper level disturbance moved across the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 12:38 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 10, 12:38 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT TUE JUL 10 2007
.SYNOPSIS...
SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY
TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON
WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER
COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN
ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS
THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED
FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY
SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL
FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL
HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING
SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT
PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING
COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST
SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL
PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM
ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN
THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED
NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS
PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW.
FRANKS
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT
GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE
SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE
AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY
EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST
ZONES.
UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER
PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH.
IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR
THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS
PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY
CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT
CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW
WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS.
TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM
PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FIRST ROUND OF PCPN PUSHING THROUGH NORTHEAST PORTION OF FA ATTM
SO WILL HANG ON TO AN -SHRA/-TSRA FOR THE FIRST HOUR AT KLCK AND
KCMH. OTHERWISE...EXPECT A BRIEF BREAK IN THE PCPN BEFORE NEXT
BATCH CURRENTLY MOVING UP ACROSS NORTHERN KENTUCKY OVERSPREADS OUR
FA. HAVE TRIED TO NARROW THUNDER MENTION INTO A TWO HOUR BEST
GUESS TEMPO GROUP AT EACH OF THE TAF SITES...RANGING FROM 19-21Z
FOR KCVG/KLUK TO 22-24 Z AT KCMH/KLCK.
ONCE SECOND ROUND OF PCPN MOVES THROUGH AND WE LOSE OUR DAYTIME
HEATING...EXPECT TO SEE SKIES GO MOSTLY CLEAR THIS EVENING.
HOWEVER...MODELS CONTINUE THEIR TREND OF SPEEDING UP THE TIMING
OF THE FRONT LATER TONIGHT AND WEDNESDAY MORNING...NOW BRINGING IT
THROUGH OUR AREA BY LATE IN THE MORNING. THUS...WILL BRING CLOUDS
BACK IN A LITTLE FASTER TONIGHT BUT WITH DIURNAL TIMING A LITTLE
LESS FAVORABLE...WILL BACK OFF ON CB MENTION AND JUST ALLOW FOR A
VCSH FOR A FEW HOURS AROUND FRONTAL PASSAGE.
OUTLOOK...TSTMS POSSIBLE THURSDAY NIGHT AND FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 10, 3:54 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT TUE JUL 10 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT
WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 10, 10:15 AM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT TUE JUL 10 2007
OHZ054-055-064-101545-
PICKAWAY OH-MADISON OH-FRANKLIN OH-
1115 AM EDT TUE JUL 10 2007
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH
1145 AM EDT...
AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO
FIVE POINTS...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN...
JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH
BLOOMFIELD...ORIENT AND LAKE DARBY.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 11:01 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT TUE JUL 10 2007
OHZ055-101630-
FRANKLIN OH-
1201 PM EDT TUE JUL 10 2007
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY THROUGH
1230 PM EDT...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM UPPER
ARLINGTON TO OBETZ TO LOCKBOURNE...MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OBETZ...GRANDVIEW HEIGHTS...UPPER ARLINGTON...GROVEPORT...COLUMBUS...
BEXLEY...BLACKLICK ESTATES...CANAL WINCHESTER...RIVERLEA...
WHITEHALL...WORTHINGTON AND BRICE.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 11:39 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 PM EDT TUE JUL 10 2007
OHZ026-044-101715-
LOGAN OH-HARDIN OH-
1239 PM EDT TUE JUL 10 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN AND NORTHERN
LOGAN COUNTIES THROUGH 115 PM EDT...
AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HUNTSVILLE...MOVING NORTHEAST AT 15
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HUNTSVILLE...NORTHWOOD...BELLE CENTER...ROUNDHEAD...MENTZER...SILVER
CREEK...JUMBO AND WALTON.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 10, 12:52 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG SPRINGFIELD 39.93N 83.80W
07/10/2007 CLARK OH PUBLIC
SEVERAL LARGE BRANCHES DOWNED
&&Special weather statement, Jul 10, 1:54 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT TUE JUL 10 2007
OHZ073-101915-
ROSS OH-
254 PM EDT TUE JUL 10 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY THROUGH
315 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR RICHMOND DALE...MOVING NORTHEAST AT
20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RICHMOND
DALE AND LONDONDERRY.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Thunderstorm Wind, Mason
- When
- July 10, 2:22 PM EST to 2:26 PM EST
- Where
- Mason County, Germantown to Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.650, -83.950
Trees were downed near the intersection of Old US Route 68 and Smoky Hollow Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47511.